MAUDE Adverse Event Report: CORDIS US. CORP BF BIPAL 7F 50CM 2.2MM JAW; TUBING, PUMP, CARDIOPULMONARY BYPASS

CORDIS US. CORP BF BIPAL 7F 50CM 2.2MM JAW; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 502402B
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during the use of a 7f 50cm 2.2mm jaw bipal biopsy forceps, the jaws of the device were unable to open and release from the right ventricle when attempting to collect a myocardial biopsy sample.As a result, the patient was taken to surgery to remove the device.This was during a myocardial biopsy procedure.There were no issues obtaining vascular access, and the access vessel did not have any calcification or tortuosity present.The device was stored, handled, and prepped pe the instructions for use (ifu).The device was removed from its tray in a horizontal motion and there was never an attempt to shape the tip of the device.There was no difficulty tracking the device towards the target area.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the use of a 7f 50cm 2.2mm jaw bipal biopsy forceps, the jaws of the device were unable to open and release from the right ventricle when attempting to collect a myocardial biopsy sample.As a result, the patient was taken to surgery to remove the device.This was during a myocardial biopsy procedure.There were no issues obtaining vascular access, and the access vessel did not have any calcification or tortuosity present.The device was stored, handled, and prepped pe the instructions for use (ifu).The device was removed from its tray in a horizontal motion and there was never an attempt to shape the tip of the device.There was no difficulty tracking the device towards the target area.The device was not retuned as expected.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b1, b2, b5, d4, d9, g3, g6, h1, h2, h3, h6, and h10.A review of the manufacturing documentation associated with lot n0922314 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the use of a 7f 50cm 2.2mm jaw bipal biopsy forceps, the jaws of the device were unable to open and release from the right ventricle when attempting to collect a myocardial biopsy sample.As a result, the patient was taken to surgery to remove the device.This was during a myocardial biopsy procedure.There were no issues obtaining vascular access, and the access vessel did not have any calcification or tortuosity present.The device was stored, handled, and prepped pe the instructions for use (ifu).The device was removed from its tray in a horizontal motion and there was never an attempt to shape the tip of the device.There was no difficulty tracking the device towards the target area.The device was not returned for analysis.A product history record (phr) review of lot n0922314 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿jaws-open/close difficulty¿ and ¿biopsy forceps-withdrawal difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause of the issue experienced by the customer could not be determined.Based on the information available for review, procedural/handling factors may have contributed to the issue reported as damage to the biopsy forceps can impair the opening/closing function of the jaws.As standard use of the device, it is recommended to check if the jaws of the biopsy forceps are opening and closing properly prior to use in the patient.As cautioned by the instructions for use, which is not intended as a mitigation, ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the forceps.¿ neither the phr review nor the information available suggests a design or manufacturing-related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.H3 other text: device not returned.

Brand Name
BF BIPAL 7F 50CM 2.2MM JAW
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16526444
Report Number1016427-2023-05443
Device Sequence Number2620060
Product Code DWE
UDI-Device Identifier20705032054956
UDI-Public(01)20705032054956(17)250831(10)N0922314
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K933235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number502402B
Device Catalogue Number502402B
Device Lot NumberN0922314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/17/2023
04/13/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/12/2023
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight103 KG